MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL
Catalog Number 340334
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.5.Additional pma / 510(k)#: k090967, k980858, k971205, k971110, k970326,k970742, k071143 h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd trucount¿ absolute counting tubes erroneous results were observed and reported to a clinician.The number of patients affected could not be confirmed and no serious injuries were reported.The following information was provided by the initial reporter: the cd45 absolute count for the 3 tubes for the pip does not match thus the absolute counts for the lymphocyte markers are inaccurate.It affected many results that we have to repeat and possible other results that we have already reported that we can no longer repeat due to sample stability.We don't know if there are single-tube assay that we reported incorrectly, like i mentioned earlier it would be hard to catch it in a single-tube assay and we have not received any calls from our clients, yet.So, we don't know the answer to the following questions.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.4.Medical device lot #: 5020331.D.4.Medical device expiration date: 31oct2026.H.4.Device manufacture date: 20jan2025.The following fields have been updated with corrected information d.4.Unique identifier (udi) # (b)(4).G.1 manufacturing location: bd caribe, ltd - cayey pr / 00737.H.6 investigation summary: based on the investigation results, the reported issue ¿trucount absolute counting tubes showing variability between tubes¿ was confirmed.Investigation results that were performed on the indicated failure mode were the following: customer provided data, review of complaint trend, defect trend, batch history review and risk analysis.Retain sample testing was performed, and satisfactory test results were obtained.The retain sample material 91-0786 (pouched absolute count tubes) batch 24328 was tested for absolute bead count on 11-jun-2025 and evaluated.The result was 45,850 beads per pellet, or -0.4% from assigned bead count, which is within the 10% assigned 47,050 beads per pellet count for the material 91-0195 (trucount absolute count pellet) batch 4191214.Customer data was evaluated, guidance on bd trucount absolute counting tubes product use is provided on (ifu) 23-22402, rev 03.Including precautions, specimen collection and preparation, procedure for staining and pipetting.The potential cause for this issue was not determined.The issue was resolved by providing a replacement lot to the customer.

Brand Name
BD TRUCOUNT¿ TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BD CARIBE, LTD
vicks drive
lot no. 1
cayey PR 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key21955283
Report Number3027394506-2025-00022
Device Sequence Number9188024
Product Code GKZ
UDI-Device Identifier00382903403349
UDI-Public(01)00382903403349(11)250120(17)261031(10)5020331
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K090967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number340334
Device Lot Number5020331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown